Alert archive / California / Wind Advisories in 2014

Wind Advisory 66, NWS Los Angeles, CA

October 1, 2014Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Oct 1, 2014, 8:14 PM PDT for Los Angeles County, California. It took effect at Oct 2, 2014, 12:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2014, 8:14 PM PDT (03:14 UTC)
In effect from
Oct 2, 2014, 12:00 AM PDT
Expired
Oct 2, 2014, 9:02 AM PDT
In force
9 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 3.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2014-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2014-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1411 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

678 
WWUS76 KLOX 020314
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
814 PM PDT WED OCT 1 2014

...STRONG SANTA ANA WINDS TO DEVELOP TONIGHT THROUGH THURSDAY...

.A TIGHTENING OFFSHORE SURFACE PRESSURE GRADIENT WILL BRING GUSTY
SANTA ANA WINDS TO THE SOUTHLAND TONIGHT AND THURSDAY. GUSTY WINDS
WILL WEAKEN LATE THURSDAY AFTERNOON...BUT BREEZY CONDITIONS WILL
LIKELY LINGER IN THE FOOTHILLS AND MOUNTAINS INTO FRIDAY.

CAZ040-044-045-088-547-021100-
/O.NEW.KLOX.WI.Y.0066.141002T1100Z-141002T2200Z/
VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS-
VENTURA COUNTY COASTAL VALLEYS-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...
SANTA PAULA...FILLMORE...OJAI...PIRU...THOUSAND OAKS...
NEWBURY PARK...MOORPARK...SIMI VALLEY...SANTA CLARITA...NEWHALL...
VALENCIA...WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY
814 PM PDT WED OCT 1 2014

...WIND ADVISORY IN EFFECT FROM 4 AM TO 3 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR SAN FERNANDO AND SANTA CLARITA VALLEYS...AND THE
VENTURA COUNTY COAST AND VALLEYS. THIS ADVISORY IS IN EFFECT FROM
4 AM TO 3 PM PDT THURSDAY.

* WINDS...AREAS OF NORTHEAST WINDS WILL INCREASE TO 15 TO 30 MPH
  WITH GUSTS UP TO 45 MPH EARLY THURSDAY MORNING...THEN CONTINUE
  THROUGH LATE THURSDAY AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ046-053-054-021100-
/O.NEW.KLOX.WI.Y.0066.141002T0700Z-141002T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG
814 PM PDT WED OCT 1 2014

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THIS
ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT THURSDAY
AND INCLUDES THE SANTA MONICA MOUNTAIN RANGE.

* WINDS...NORTHEAST TO EAST WINDS WILL INCREASE TO 15 TO 30 MPH
  WITH GUSTS UP TO 45 MPH AFTER MIDNIGHT TONIGHT...THEN CONTINUE
  THROUGH LATE THURSDAY AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
2 follow-up statements
126 
WWUS76 KLOX 021028
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
328 AM PDT THU OCT 2 2014

...MODERATE SANTA ANA WINDS TO DEVELOP THIS MORNING THROUGH MID AFTERNOON...

.A TIGHTENING OFFSHORE SURFACE PRESSURE GRADIENT WILL CAUSE GUSTY
SANTA ANA WINDS TO OCCUR ACROSS THE WIND PRONE AREAS OF LOS
ANGELES AND VENTURA COUNTIES TODAY. WINDS WILL WEAKEN LATE
THIS AFTERNOON...BUT BREEZY CONDITIONS WILL LIKELY LINGER IN THE
FOOTHILLS AND MOUNTAINS EACH MORNING THROUGH SATURDAY.

CAZ046-021900-
/O.CAN.KLOX.WI.Y.0066.000000T0000Z-141002T2200Z/
/O.NEW.KLOX.WI.Y.0067.141002T1100Z-141002T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
328 AM PDT THU OCT 2 2014

...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON.

* WINDS AND TIMING...NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH WILL DEVELOP THIS MORNING AND PERSIST THROUGH MID AFTERNOON.
  LOCAL GUSTS TO 50 MPH AROUND LAGUNA PEAK LATE THIS MORNING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES ACROSS TOPANGA...MALIBU...KANAN
  ROAD AND DECKER CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ040-021900-
/O.EXT.KLOX.WI.Y.0066.141002T1300Z-141002T2200Z/
VENTURA COUNTY COAST-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO
328 AM PDT THU OCT 2 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

* WINDS AND TIMING...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 35
  MPH THIS MORNING. WINDS WILL TAPER OFF BY MID AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES ON HIGHWAY 101 BETWEEN THE
  CONEJO GRADE AND VENTURA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-021900-
/O.CON.KLOX.WI.Y.0066.000000T0000Z-141002T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
328 AM PDT THU OCT 2 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS UP TO
  45 MPH...ISOLATED 50 MPH ACROSS HIGHER PEAKS WILL CONTINUE
  THROUGH THIS AFTERNOON. WINDS WILL TAPER OFF LATE THIS
  AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES ACROSS INTERSTATE 5 AND
  HIGHWAY 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ088-021900-
/O.CON.KLOX.WI.Y.0066.141002T1100Z-141002T2200Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
328 AM PDT THU OCT 2 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...NORTHEAST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH
  THROUGH MID AFTERNOON...THEN TAPER OFF THROUGH THIS EVENING.
  WINDS WILL INCREASE ONCE AGAIN TONIGHT INTO FRIDAY MORNING BUT
  SHOULD BE WEAKER.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES ACROSS INTERSTATE 5 AND
  HIGHWAY 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ044-045-547-021900-
/O.CON.KLOX.WI.Y.0066.141002T1100Z-141002T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...
WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY
328 AM PDT THU OCT 2 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES ACROSS HIGHWAYS
  23...126...118 AND THE 405.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

KAPLAN/RAT
166 
WWUS76 KLOX 021602
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
902 AM PDT THU OCT 2 2014


CAZ040-044-045-053-054-088-547-021715-
/O.CAN.KLOX.WI.Y.0066.000000T0000Z-141002T2200Z/
VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS-
VENTURA COUNTY COASTAL VALLEYS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...
SANTA PAULA...FILLMORE...OJAI...PIRU...THOUSAND OAKS...
NEWBURY PARK...MOORPARK...SIMI VALLEY...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG...SANTA CLARITA...
NEWHALL...VALENCIA...WOODLAND HILLS...NORTHRIDGE...BURBANK...
UNIVERSAL CITY
902 AM PDT THU OCT 2 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

NORTHEAST WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS
TODAY...GENERALLY 15 TO 25 MPH WITH GUSTS TO 30 MPH. ISOLATED
GUSTS TO 45 MPH ARE POSSIBLE IN THE MOUNTAINS.

$$

CAZ046-021715-
/O.CAN.KLOX.WI.Y.0067.000000T0000Z-141002T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
902 AM PDT THU OCT 2 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

NORTHEAST WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS
TODAY...GENERALLY 15 TO 25 MPH WITH GUSTS TO 30 MPH. ISOLATED
GUSTS TO 45 MPH ARE POSSIBLE ON THE WESTERN PEAKS IN THE MORNING.

$$

MW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 1, 5:15 PM PDT, 2 hours 59 minutes earlier.

Area forecast discussion, Oct 1, 5:15 PM PDT, 2 hours 59 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
515 PM PDT WED OCT 1 2014

UPDATED AVIATION SECTION

.SYNOPSIS...

A SIGNIFICANT WARMING TREND IS EXPECTED INTO THE WEEKEND AS SURFACE
HIGH PRESSURE BUILDS INTO THE GREAT BASIN AND OFFSHORE FLOW
STRENGTHENS THROUGH LATE THIS WEEK. WEAKER OFFSHORE FLOW IS EXPECTED
FOR THE WEEKEND...BUT HOT AND DRY WEATHER WILL CONTINUE AS HIGH
PRESSURE BUILDS ALOFT. COOLER WEATHER IS POSSIBLE EARLY TO MID NEXT
WEEK.

&&

.SHORT TERM (TODAY-SAT)...INTERIOR AREAS AND CENTRAL COAST SEEING
THE INITIAL SHOT OF SANTA ANA WINDS TODAY, PRETTY MUCH RIGHT ON
SCHEDULE. WINDS WILL DO THEIR USUAL DIURNAL SHIFT AND WEAKEN DURING
THE AFTERNOON AND EVENING BEFORE RETURNING WITH THE MAIN OFFSHORE
PUSH OVERNIGHT AND EARLY THU WHICH WILL BRING WINDS DOWN TO COAST
AND VALLEY AREAS (EXCEPT LA COAST). BECAUSE IT'S PRIMARILY GRADIENT
DRIVEN IT'S STILL LOOKING LIKE A LOW GRADE SANTA ANA WIND EVENT AT
BEST WITH SOME ISOLATED GUSTS IN THE MID 40S IN THE FAVORED (AND
GENERALLY UNPOPULATED) AREAS WHILE MOST AREAS SEE SUB-ADVISORY LEVEL
WINDS IN THE 30S OR LESS. ON FRIDAY WINDS ARE EXPECTED TO BE ABOUT
10 MPH LESS THAN THU BUT STILL BREEZY IN THE USUAL SPOTS.

TEMPERATURES EXPECTED TO JUMP SEVERAL DEGREES THU WITH HIGHS IN THE
80S AND 90S, THEN ANOTHER 3-6 DEGREES FRI. COASTAL AREAS WILL
PROBABLY SEE BIGGEST WARMUP THU WHILE ON FRIDAY THE BIGGER JUMP WILL
BE THE INTERIOR AS COLD AIR FROM THE PASSING TROF EXITS THE AREA.

SAT STILL EXPECTED TO BE THE WARMEST DAY. OFFSHORE WINDS SHOULD BE
FAIRLY LIGHT AS GRADIENTS WEAKEN.

HIGHS THROUGH SATURDAY WILL THREATEN DAILY RECORDS BUT MOST
LOCATIONS WILL PROBABLY FALL JUST A LITTLE SHORT. SANTA MARIA'S
RECORD OF 96 THU MAY BE THE EXCEPTION. HEAT INDEX LEVELS ARE NOT
EXPECTED TO REACH OUR WARNING THRESHOLD OF 105 BECAUSE WIDESPREAD
HUMIDITIES UNDER 10% RESULTS IN HEAT INDEX VALUES ABOUT 5-7 DEGREES
BELOW THE AMBIENT AIR TEMPERATURE.

.LONG TERM (SUN-WED)...COOLING TREND TO BEGIN SUNDAY AS GRADIENTS
START TURNING ONSHORE. HOWEVER, IT WILL STILL BE SEVERAL DEGREES
ABOVE NORMAL. NORMAL TEMPS EXPECTED TO RETURN BY AROUND WEDNESDAY.
SKIES EXPECTED TO REMAIN CLEAR, EXCEPT FOR SOME COASTAL MARINE LYR
CLOUDS RETURNING MONDAY OR TUESDAY.

&&

.AVIATION...02/0016Z.

VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD...EXCEPT FOR A
SLIGHT CHANCE OF VLIFR TO LIFR CONDITIONS AT COASTAL TERMINALS SOUTH
OF POINT CONCEPTION BETWEEN 10Z AND 16Z. PERIODS OF WIND SHEAR ARE
POSSIBLE AT KOXR MAINLY BETWEEN 08Z AND 18Z...WITH A CHANCE OF WIND
SHEAR AT LOS ANGELES COUNTY VALLEY TERMINALS.

KLAX...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. THERE IS A
20 PERCENT CHANCE OF VLIFR TO LIFR CONDITIONS MAINLY BETWEEN 10Z AND
16Z.

KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. THERE IS A
30 PERCENT CHANCE OF LOW-LEVEL WIND SHEAR AND TURBULENCE MAINLY
BETWEEN 08Z AND 18Z.

&&

.MARINE...01/200 PM...

FOR THE OUTER WATERS...FOR TONIGHT AND THROUGH THE WEEKEND...WINDS
ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS.

FOR THE INNER WATERS...HIGH CONFIDENCE IN WINDS REMAINING BELOW
ADVISORY LEVELS THROUGH THIS EVENING. BY LATE TONIGHT AND THURSDAY
HIGH CONFIDENCE IN NORTHEAST WINDS DEVELOPING WITH A CHANCE OF WINDS
REACHING SMALL CRAFT ADVISORY THRESHOLDS THURSDAY MORNING
(ESPECIALLY NEAR SHORE) FROM VENTURA TO MALIBU AND OUT TO THE
ISLANDS. FOR FRIDAY THROUGH THE WEEKEND...WEAK OFFSHORE FLOW CAN BE
EXPECTED AT NIGHT...AND WEAK ONSHORE FLOW IN THE AFTERNOON/EVENING
HOURS.

A LONG PERIOD SOUTH-SOUTHWEST SWELL IS ANTICIPATED TO ARRIVE ON
WEDNESDAY AND CONTINUE THROUGH FRIDAY.

&&

.FIRE WEATHER...01/1220 PM.
GUSTY NORTHEAST WINDS WILL START TO FORM TODAY OVER INTERIOR LOS
ANGELES COUNTY...WHICH COULD PRODUCE A FEW HOURS OF CRITICAL
CONDITIONS OVER THE SANTA CLARITA VALLEY AS HUMIDITIES START TO
DROP. THESE WINDS WILL STRENGTHEN AND PUSH DOWN INTO THE VALLEY AND
COASTAL SECTIONS TONIGHT THROUGH THURSDAY. MEANWHILE...A RIDGE OF
HIGH PRESSURE WILL BUILD OVER CALIFORNIA AND BRING HOT AND VERY DRY
CONDITIONS TO THE REGION...WITH HUMIDITIES AROUND 10 PERCENT OVER
MOST AREAS BY THURSDAY AFTERNOON. AS A RESULT...WIDESPREAD CRITICAL
CONDITIONS ARE LIKELY OVER MUCH OF LOS ANGELES AND VENTURA COUNTIES
ON THURSDAY. MOUNTAIN AND VALLEY AREAS HAVE THE BEST CHANCE TO
EXCEED THE 6 HOUR DURATION THRESHOLDS...BUT SOME COASTAL AREAS
SHOULD SEE A FEW HOURS OF CRITICAL CONDITIONS AS WELL. SAN LUIS
OBISPO AND SANTA BARBARA COUNTIES WILL HAVE ELEVATED FIRE CONCERNS
AS WELL WITH HOT AND VERY DRY CONDITIONS...BUT WINDS WILL BE WEAKER
AND VERY LOCALIZED...MOSTLY CONFINED TO SELECT INTERIOR VALLEY AND
MOUNTAIN LOCATIONS.

CONDITIONS WILL BECOME HOTTER AND DRIER THURSDAY NIGHT THROUGH
SATURDAY...BUT THE WINDS WILL WEAKEN EACH DAY. THERE IS A CHANCE
THAT RED FLAG CONDITIONS WILL CONTINUE THURSDAY NIGHT THROUGH
FRIDAY...BUT LESS CERTAIN THAN THURSDAY DUE TO THE WEAKER WINDS.
REGARDLESS...TRIPLE DIGIT TEMPERATURES AND WIDESPREAD SINGLE DIGIT
HUMIDITIES WILL MAINTAIN A PERIOD OF ELEVATED FIRE CONCERN. COOLING
AND MOISTENING EXPECTED GRADUALLY NEXT WEEK.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING (SEE LAXRFWLOX).
FIRE WEATHER WATCH (SEE LAXRFWLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...MW
AVIATION...HALL
MARINE...SWEET
FIRE...KITTELL

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 1, 6:00 AM PDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT WED OCT 1 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-021300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT WED OCT 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

A FIRE WEATHER WATCH IS IN EFFECT BEGINNING LATE TONIGHT THROUGH
FRIDAY EVENING. THIS WATCH MAY BE UPGRADED TO A RED FLAG WARNING AT
SOME POINT TODAY. THIS WATCH WAS ISSUED FOR GUSTY OFFSHORE WINDS AND
LOW RELATIVE HUMIDITIES ACROSS THE LOS ANGELES AND VENTURA COUNTY
MOUNTAINS AND VALLEYS. A SPECIAL WEATHER STATEMENT WILL HIGHLIGHT
THIS UPCOMING WIND AND HOT TEMPERATURE EVENT.

* FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

A FIRE WEATHER WATCH WILL REMAIN IN EFFECT THROUGH AT LEAST FRIDAY
EVENING. THERE WILL BE THE POSSIBILITY THAT THIS WATCH OR AT SOME
POINT A RED FLAG WARNING MIGHT NEED TO BE EXTENDED INTO THE WEEKEND.
THIS WATCH WAS ISSUED FOR GUSTY OFFSHORE WINDS AND LOW RELATIVE
HUMIDITIES ACROSS THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS AND
VALLEYS. A SPECIAL WEATHER STATEMENT WILL HIGHLIGHT THIS UPCOMING
WIND AND HOT TEMPERATURE EVENT.

* FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 8:23 PM PDTSmall Craft AdvisoryLOX13 hr
Oct 2, 3:28 AM PDTWind AdvisoryLOX6 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.